Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chicky1

Oily again? I don't understand...

I'm 38 days into my 20mg/day course. After about 2 weeks my skin got very nice and dry. However, lately my skin has gotten oily again. Has anyone else experienced this? Is it normal?

Share this post


Link to post
Share on other sites

Hmmm cant say i had that happen to me. Your skin could be adjusting to the accutane though.

Is your skin as oily as it was before the accutane?

Share this post


Link to post
Share on other sites

I'm not really sure. I was on retin-a for a long time, so my skin was very dry because of that. I've read so many of the accutane logs on here, any I've never heard of this happening to anyone. My eyes are not as dry either. Perhaps the accutane is not being absorbed, is this possible?

Share this post


Link to post
Share on other sites
I'm not really sure. I was on retin-a for a long time, so my skin was very dry because of that. I've read so many of the accutane logs on here, any I've never heard of this happening to anyone. My eyes are not as dry either. Perhaps the accutane is not being absorbed, is this possible?

that could be it. or maybe you need to talk to your derm to up your dosage. Unless 20mg is clearing you up? then it should be fine.

Share this post


Link to post
Share on other sites

I'm glad I'm not alone:) When did you start to get oily again Idontknowrly? 20mg is a good dose for me and if this is just temporary I think I'll stick with it. Not sure how long I should give it though.

Share this post


Link to post
Share on other sites

Dont worry about it, its just your body adjusting. Its kind of scary at first because you think its stopped working or something but the oilyness is actually better for your skin instead of it being dry all the time

Share this post


Link to post
Share on other sites

I began getting oily again exactly 1 month after I began my course. Acne improved significantly though, so it's still better than when I began. I wish it wouldn't have happened since I start school tomorrow but what can I do.

Share this post


Link to post
Share on other sites

I woke up with 4 new pimples this morning, so I'm pretty sure it hasn't stopped working. Will be interesting to see how long it takes before my skin goes dry again.

And Idontknowrly - enjoy your first day of school:)))

Share this post


Link to post
Share on other sites

yeh same happened to me...i stopeed getting dry skin and lips after 3 weeks, although i wouldnt say my skin's oily...its def better than before accutane!! i think its just the body adapting to the drug. i'm on 40 mg/day.

Share this post


Link to post
Share on other sites

I found this too and asked my derm about it today. He said that as your face wants to produce oil (oil is actually good in that it protects the skin), your body finds a way to get around the medication and still produce some oil. He said this doesn't matter as the accutane will still be working in the way it is meant to (something about retinoid receptors, I got confused...)

So I hope that reassures people :) we are normal! haha.

Share this post


Link to post
Share on other sites

This is confusing. Now my skin is dry again (and so is my hair). I can't believe how quickly it went from oily to dry. Now let's just hope it stays this way:)

Share this post


Link to post
Share on other sites

hi just wandering i went through this same boat, absolutely so annoying, 1 month it was dry then after that it went oily so i stopped, i want to go back on it but im scared that will happen and i wont dry out, did you guys dry out again?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×